Aa
A
A
Close
Avatar universal
prostatitis & antihistamines
I was recently diagnosed with prostatitis. I was told that possibly one of the contributing factors could be the benadryl I have been taking due to hay fever. It was suggested that I switch to Zyrtec. Is this common? Sounds a little wierd to me. Oh! Im 58, have had undiagnosed blood in semen and urine, epedidimitis and bladder tumor removed 12 years ago. Just wondering.
Cancel
8 Answers
Page 1 of 1
Avatar universal
Hi,
I am unfamiliar with any direct relation. There are patients who may actually have itching due to a drug allergy (usually antibiotics) being given for the prostatitis, and so the benadryl should be helpful and not the reverse.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanx for the response. I did some googling of some antihistamines and found that some have warnings not to use if them if you have urinary probs. beats me. I just have to sneeze and pee I guess.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,
There are some case reports of antihistamines taken in large toxic doses (apparent suicide attempts) which resulted in muscle breakdown. This could produce kidney failure if left untreated. I'm unsure if this is the basis of the warnings you found (if you could share some links I'd be interested to read up on them). But you aren't likely taking megadoses, and it is unclear how this could affect the prostate.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Google brand name antihistamines and read the warnings. Wow, all of them that I googled had warnings about prostate problems, urinary problems or BPH. Even nasal sprays and Visine A. Whats a fella my age to do? I try not to take them because the urinary probs are quite problematic. I will be so glad when the hay fever season has passed.  (ooops a pun there)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Caution is advised when taking antihistamines with BPH because of the anticholinergic properties of antihistamines. Anticholinergics can make peeing difficult. If yours do not have this effect - no problem. Google anticholinergic and antihistamine and you will find lots of sources.

lancastrian.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanx Lan.
Whats a fellow  to do when he has the "P" probs and seasonal allergies pop up. Cant fall asleep due to the sneezing so I take an antihistamine. Then cant fall asleep due to the continuous urgency. Darn, makes me want to "P" just thinkin about it.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hello t,

I have similar problems to you and have a few suggestions.
But I just read Medhelp's privacy policy which seems like not much privacy.
This is a useful but potentially dangerous site. Consequently, as soon as I send this, I shall unsubscribe.
If you'd like my experiences with "our" conditions you can email me at
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
mancunian at mancunian *******
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Prostate Cancer Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank